Mood swings

side-effects

#1

Hi, I have been taking desogestral for 4 years now to control heavy bleeding and pain due to a fibroid, it works for that but I am suffering terrible low moods and mood swings, I am thinking of stopping taking it but I’m worried ill go back to the way I was I’m 50 and a non smoker.


#2

Hello @Amanda1

Apologies, I got a bit behind with responding to this forum.

Although there is no research evidence to suggest that desogestrel does cause mood changes, many people report that it does.

As you are age 50 then it would not be safe to take any combined methods.

You could try the hormone coil where the progestagen is concentrated locally.

The other thing to consider is are your mood changes signs of the menopause - is this something that you have considered?

I think you should take your symptoms seriously and consider alternative explanations and treatments. Would you feel comfortable talking to your doctor about it?

Many thanks

Paula